Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 48, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Nov 29, 2010, 4:05 AM CST for 17 counties in Texas. It took effect at Nov 29, 2010, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2010, 4:05 AM CST (10:05 UTC)
- In effect from
- Nov 29, 2010, 12:00 PM CST
- Expired
- Nov 29, 2010, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 8 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.1 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3381 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
057 WWUS84 KMAF 291005 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 405 AM CST MON NOV 29 2010 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR LOCATIONS MAINLY ALONG AND EAST OF A LAMESA...TO ANDREWS...TO BALMORHEA AND SHEFFIELD LINE FOR 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...RH/S OF 15 PERCENT OR LESS AND HIGH TO VERY HIGH FIRE DANGER... .AN UPPER LEVEL STORM SYSTEM WILL MOVE OVER THE REGION TODAY. STRONG MID LEVEL WINDS ASSOCIATED WITH THIS SYSTEM WILL RESULT IN BREEZY TO WINDY CONDITIONS BEHIND AN ASSOCIATED PACIFIC SURFACE COLD FRONT. WIDESPREAD WESTERLY 20 FOOT WINDS OF 20 MPH OR GREATER WILL COMBINE WITH RH/S NEAR OR JUST BELOW 15 PERCENT ALONG AND EAST OF A LAMESA... ANDREWS...BALMORHEA AND SHEFFIELD LINE THIS AFTERNOON TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE WINDS WILL SHIFT FROM THE NORTHWEST LATER TONIGHT AS ANOTHER COLD FRONT DROPS SOUTH THROUGH THE REGION. TXZ046>048-050>053-058-060>063-067>070-075-292115- /O.UPG.KMAF.FW.A.0033.101129T1800Z-101130T0000Z/ /O.NEW.KMAF.FW.W.0048.101129T1800Z-101130T0000Z/ DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- 405 AM CST MON NOV 29 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WESTERLY 20 FOOT WINDS WILL INCREASE TO 20 MPH OR GREATER THIS AFTERNOON...WHILE RH/S DROP TO AROUND 15 PERCENT. SINCE FUELS REMAIN VERY DRY...THESE CONDITIONS WILL PROMOTE THE GROWTH AND SPREAD OF ANY FIRES THAT START. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ059-292115- /O.NEW.KMAF.FW.W.0048.101129T1800Z-101130T0000Z/ LOVING- 405 AM CST MON NOV 29 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. WESTERLY 20 FOOT WINDS WILL INCREASE TO 20 MPH OR GREATER THIS AFTERNOON...WHILE RH/S DROP TO AROUND 15 PERCENT. SINCE FUELS REMAIN VERY DRY...THESE CONDITIONS WILL PROMOTE THE GROWTH AND SPREAD OF ANY FIRES THAT START. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$
1 follow-up statement
299 WWUS84 KMAF 292035 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 235 PM CST MON NOV 29 2010 ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR LOCATIONS MAINLY ALONG AND EAST OF A LAMESA...TO ANDREWS...TO BALMORHEA AND SHEFFIELD LINE FOR 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH TO VERY HIGH FIRE DANGER... .STRONG MID LEVEL WINDS ROUNDING THE BASE OF A POTENT UPPER LEVEL STORM SYSTEM MOVING ACROSS THE ROCKY MOUNTAINS WILL CONTINUE TO RESULT IN BREEZY TO WINDY CONDITIONS ACROSS THE REGION THIS AFTERNOON. WIDESPREAD WESTERLY 20 FOOT WINDS OF 20 MPH OR GREATER WILL COMBINE WITH RELATIVE HUMIDITY VALUES NEAR OR JUST BELOW 15 PERCENT ALONG AND EAST OF A LAMESA...ANDREWS...BALMORHEA AND SHEFFIELD LINE THIS AFTERNOON TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE WINDS WILL SHIFT FROM THE NORTHWEST LATER TONIGHT AS ANOTHER COLD FRONT DROPS SOUTH THROUGH THE REGION. TXZ046>048-050>053-058>063-067>070-075-300000- /O.CON.KMAF.FW.W.0048.000000T0000Z-101130T0000Z/ DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- 235 PM CST MON NOV 29 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... WINDY CONDITIONS WILL PERSIST ACROSS MUCH OF THE PERMIAN BASIN AND THE UPPER TRANS PECOS REGION THIS AFTERNOON. WIND SPEEDS WILL MOSTLY RANGE BETWEEN 20 AND 30 MPH...WITH A FEW GUSTS OF 35 TO 40 MPH POSSIBLE. VERY DRY AIR WILL SPREAD ACROSS THESE LOCATIONS...WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 15 PERCENT. THE COMBINATION OF THE WINDY CONDITIONS...LOW RELATIVE HUMIDITY AND ONGOING HIGH TO VERY HIGH DANGER WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Nov 28, 11:44 PM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Nov 28, 11:44 PM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1144 PM CST SUN NOV 28 2010
.DISCUSSION...
PLEASE SEE THE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HRS. HOWEVER...WINDS WILL
QUICKLY INCREASE AGAIN LATE THIS MORNING THROUGH THIS AFTERNOON
FROM THE WEST. GUSTS MAY NEAR 40 KT AT INK...MAF...AND PEQ.
BLOWING DUST WILL LIKELY ACCOMPANY THE WINDS...ALTHOUGH IT IS HARD
TO DETERMINE HOW LOW VISIBILITIES WILL DROP AT THE CURRENT MOMENT.
THE WINDS WILL DECREASE A BIT AFTER SUNSET BEFORE ANOTHER COLD
FRONT BEGINS TO MOVE INTO THE AREA FROM THE NORTH NEAR THE END OF
THIS FORECAST PERIOD.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 5 PM MST MONDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING UNTIL 6 PM CST /5 PM MST/ MONDAY FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS.
FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES...
ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...GLASSCOCK...
HOWARD...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...
WARD...WINKLER.
&&
78Hazardous weather outlook, Nov 29, 3:59 AM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 359 AM CST MON NOV 29 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-301000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 359 AM CST MON NOV 29 2010 /259 AM MST MON NOV 29 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT HIGH WINDS WILL CONTINUE TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THE EARLY EVENING HOURS. WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 70 MPH WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS. IN THE DAVIS MOUNTAINS...EXPECT WEST WINDS OF 35 TO 40 MPH WITH GUSTS UP TO 65 MPH. A HIGH WIND WARNING REMAINS IN EFFECT FOR THE MOUNTAINOUS TERRAIN OF WEST TEXAS AND SOUTHEAST NEW MEXICO. BREEZY CONDITIONS WILL ALSO IMPACT THE VAN HORN CORRIDOR...THE PLAINS OF EDDY COUNTY...AND THE MARFA PLATEAU THIS AFTERNOON. WEST NORTHWEST WINDS NEAR 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE HERE. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS. LOW RELATIVE HUMIDITY FROM THE TRANS PECOS THROUGH THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS WILL COMBINE WITH BREEZY WEST WINDS TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 4:42 AM CST | Wind Advisory | MAF | 13 hr |
Nearby
Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.